MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112650
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hernia (2240)
Date of Event 08/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 1 years 4 months post implant of bard flat mesh, patient was diagnosed with hernia recurrence thereby underwent repair.The instructions-for-use supplied with the device lists hernia recurrence as a possible complication.Note, the manufacturing date (15-oct-2016) is considered to be a best estimate.This emdr represents bard flat mesh (device #3).An additional supplemental emdr was submitted to represent perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Per information provided: (b)(6) 2015 - patient was diagnosed with bilateral inguinal hernia thereby underwent open repair with the implant of perfix plug (device #1 & device #2).Per operative notes, ¿an old unknown mesh was completely removed.A large direct left inguinal hernia was identified.Then a large plug (device #1) was tacked to the cooper ligament and the onlay patch was placed over the top of the pubic tubercle.A large direct right inguinal hernia was identified.Then a plug (device #2) was tacked to the cooper ligament and an onlay patch was placed over the top of the pubic tubercle.¿ (b)(6) 2017 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with the implant of bard flat mesh (device #3) and removal of perfix plug (device #1).Per operative notes, ¿recurrent left inguinal hernia was identified.Then a perfix plug (device #1) was removed.A piece of marlex mesh (device #3) was placed over the top and secured by sutures.¿ (there was no visualization/mention of perfix plug (device #2)).(b)(6) 2018 - patient was diagnosed with recurrent left inguinal hernia thereby underwent robotic assisted laparoscopic repair.Per operative notes, ¿hernia defect was identified.Bard flat mesh (device #3) was identified and the defect was reinforced by using synthetic mesh." (there was no visualization/mention of perfix plug (device #2)).Attorney alleges that the patient had pain, hernia recurrence and emotional injuries.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20830965
Report Number1213643-2024-094834
Device Sequence Number21015129
Product Code FTL
UDI-Device Identifier00801741016509
UDI-Public(01)00801741016509(17)211028(10)HUAX0025
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2021
Device Catalogue Number0112650
Device Lot NumberHUAX0025
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2024
Initial Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale